An Unusual Delayed Complication of Paraffin Self-injection for Penile Girth Augmentation

Mario De Siati; Oscar Selvaggio; Giuseppe Di Fino; Giuseppe Liuzzi; Paolo Massenio; Francesca Sanguedolce; Giuseppe Carrieri; Luigi Cormio

Disclosures

BMC Urol. 2013;13(66) 

In This Article

Background

Penile girth augmentation (PGA) by means of subcutaneous injection of various oils is still carried out among people from the Eastern Europe despite the potential destructive complications of this practice are well known since the early 1900s.[1] As a matter of fact, several kinds of foreign body reactions, including penile scarring and deformity, abscess formation, ulceration, erectile dysfunction and even Fournier's gangrene, have been reported following injection of these oils.[1–12] Reactions to cod fish oil tend to occur shortly (1–2 weeks) after injection,[13] whereas reactions to paraffin or mineral oil tend to occur 1 to 2 years after injection;[1] both usually cause skin scarring leading to paraphimosis and penile deformity, or skin infection leading to purulent discharge, ulceration and even necrosis. Voiding problems have previously been reported only once, in a 64-year-old man with a 9-cm firm irregular penile mass after repeated self-injections on mineral oil.[2] Herein we report the first case, to our knowledge, of penile paraffinoma presenting with acute urinary retention five years after repeated penile self-injection of paraffin for PGA.

Comments

3090D553-9492-4563-8681-AD288FA52ACE

processing....